Chronic pain and fitness

  • Aidenz

    Posts: 52

    Nov 10, 2018 5:50 AM GMT
    So I've been dealing with pain on my left side for a long time. I've had surgery on my left leg to remove a cyst, but I feel like it's been happening much longer than that. I think I remember my foot popping and getting runners foot since elementary school. I let my parents know that I was in pain, but never knew how to explain it well enough to them. Most doctors can't tell me much more than that it's muscular-skeletal most likely. One doctor told me to take 6 ibroufens a day! Now I'm trying to really get in shape. I want to see my abs and eventually bulk up by about 50lbs long term. I find it difficult to exercise with this pain. Specifically, I occassionally get pain in my ankles, toes, knee, the long outer part of my thigh, my hip, my lower back, my shoulder, my bicep, my neck, my jaw and my nose. I'm never sure what triggers it. I could be sitting doing nothing and it'll go off. I tried going on a run the other day and different parts of my leg kept hurting until my foot got this sharp pain. I'm wondering what I can do to relieve this pain and if there's any hope of getting the physic that I want.
  • Posted by a hidden member.
    Log in to view his profile

    Nov 22, 2018 6:11 PM GMT
    Sounds like you need to see a neurologist, to me. Either go back to your doctor and tell him the pain meds are simply masking the symptoms or find another doctor.
  • wild_sky360

    Posts: 4082

    Dec 10, 2018 5:43 AM GMT
    Anything beyond basic, you almost need to figure it out yourself before a consult. At the very least you'll have explored the clues enough to have a productive conversation. No one knows what you're experiencing better than you. Start googling.

    Hate to sound glib, since you enjoy running, but you're not going to be doing it for long without a solution, so stop beating yourself up in the meantime.
    It's endless summer where you live. Why not get a bike onto a good trail. And save those anti inflammatories for emergencies. If your problem is connective tissues, those particular pills can actually make it worse long term by physically weakening them. Read the fine print. Sick..isn't it.

    It's been a month. Hopefully you've made some progress diagnosing.
  • Posted by a hidden member.
    Log in to view his profile

    Dec 10, 2018 3:28 PM GMT
    You need to get a referral to an orthopedic surgeon. It's nonsense that you're not being given an idea what this is. From the orthopedic you may also be referred to a neurologist.

    You're too young for this. We're dealing with these pains & mobility issues ourselves. But we're several times older than you, and can identify specific causitives for it, in addition to aging. For which we're taking actions.

    You need to find doctors who will tell you more. In LA that shouldn't be a problem. Always take charge of your own health care, don't leave it entirely in the hands of others.

    BTW, 5 ibuprofens is a very high dose. Given that each pill is typically 200 mg. That can tear up your stomach. The VA tried 800 mg with me, that helped. But with regular use over time the efficacy of pain relievers tends to diminish. I now only take it as needed, having gotten acclimated to the pain, usually only resort to it a few times a month. When it's much more effective.

    I've also used prescription opiods. I won't take them anymore, tell the doctors don't bother. Aside from the addiction issues, I told my orthopedic doctor that they disrupted my sleep, made me nauseous, ruined my appetite, and, to top it off, didn't really relieve the pain. He said that's not an unusual reaction. How people get addicted to that crap escapes me.

    Ibuprofen helps me more, and is non-addictive. But tough on your gut. I've got ulcers already, don't need more.
  • carew28

    Posts: 1503

    Dec 11, 2018 9:02 PM GMT
    The V.A. 800 milligram ibuprofen pills work well in relieving pain for me. and I use them only as needed. I try not to use more than one per week, unless I have to. They're awfully large pills, and you have to be careful swallowing them. I'm not patient enough to cut them in half, and if I take one at work, there's often no opportunity to take the time to cut them in half. Just be careful swallowing them.